Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Made generous donation, have a few questions
Jun 18, 2009

Hi there Dr. Bob. Thank you for all the great work you do, and for your hilarious sense of humor.

I have a few questions. I have been positive for 10 years and have been of an on meds with no resistance. I am currently on epivir viramune and zerit, have been for a year, and have been undetectable for a year. While I am happy to report that I am undetectable for 8 months, and my t-cells are at 900, I am worried that over the years my percentage seems to be stuck in the low 20's, and does not want to budge. I should not that I contracted herpes in 2005 but take meds for that and I do not suffer from frequent outbreaks. I also have year-round allergies and wonder if that is keeping the percentage down.

My doctor tells me not to worry over the percentage because my t-cells are high and my white blood cells are "normal," that is, in the normal range.

Your thoughts on my situation? Thanks so much!

Response from Dr. Frascino

Hi,

It's difficult for me to comment without being able to see all your laboratory results and T-cell subsets analyses. Perennial allergies would not affect your CD4%.

In general I understand your HIV specialist's assessment. However, I do have some reservations about your current combination antiretroviral regimen; in particular, Zerit. This thymidine analog reverse transcriptase inhibitor (wow, that's a mouthful, isn't it?) has been linked to undesirable side effects and toxicities, including lipoatrophy (loss of fat in the face, buttocks and extremities). There are certainly much better options available now. Perhaps your HIV specialist would consider a switch to one of the newer (and preferred) regimens. This might also goose up your CD4%.

Good luck.

Dr. Bob



Previous
your lesbian lover wants to say thank you:)
Next
if a man is hiv positive but does not disclose

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement